Jump to content

Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!



  • Please log in to reply
4 replies to this topic

#1 Leslie R.

Leslie R.

    Senior Bronze Member

  • Members
  • PipPipPip
  • 43 posts
  • Location:New York

Posted 10 June 2008 - 06:34 AM

Hi Everyone,

For the past few days since my prednisone went up to 20mg, now to 10mg I have been eating so much. Mainly salty, spicy food, and lot's of water. It feels like when I was pregnant and had all these strange cravings. It's a shame how this medicine works, it suppose to help in ways to ease the symptoms of the disease, but yet it makes you do other things like eating alot. I have to call my Rheumatologist this Thursday, hopefully he can reduce to smaller dosage and I can stop eating so much. Else I will be gaining to much weight and that is not a good thing.

Your's Truly,
Leslie R

#2 Peggy


    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 635 posts
  • Location:Minnesota

Posted 10 June 2008 - 07:18 AM

I was on prednisone at the start of my diagnosis and wasn't able to be on it due to it made me so hyper. I wasn't able to sleep and was up all night. I was the energizer bunny but with no energy due to the sclero. I wasn't on it long enough to have the eating part but I know that it is a side effect that people hate. Good luck to you as like you I agree that no one needs to gain a ton of weight on top of what you are already going through.

Warm hugs,


#3 jefa


    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,325 posts
  • Location:Scotland

Posted 10 June 2008 - 07:39 AM

Hi, Leslie. I haven't had any personal experience with prednisone, but here is a link to a recent thread in which much is discussed, including some links about specific warnings:

Recent thread on Prednisone with Warnings for Scleroderma Patients
Warm wishes,

Carrie Maddoux
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

#4 smac0719


    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 377 posts
  • Location:Tampa, FL

Posted 10 June 2008 - 11:15 AM

I took prednisone for a very short period of time for the sclero (dr just gave it to me for some relief while in the diagnosis process. However, I took it quite often for my asthma, pleurisy and other pulmonary related illnesses. It does make you eat and I always gained 5-10 lbs everytime I was given a dose ( I would get 60 and then taper). In reading another thread that was active a few days ago regarding pred, it looks like it can be very beneficial for the sclero though.
I may have Scleroderma, but Scleroderma doesn't have me!

#5 Alice02


    Senior Bronze Member

  • Members
  • PipPipPip
  • 75 posts

Posted 10 June 2008 - 01:11 PM

Hi Leslie, I have been on and off Prednisone for twenty five years. Yes it does make you eat more, I remembered gained 30 pounds the first time I was put on Prednisone. But it is very important that you lower your intake of salty food especially if you are on high doses.

Hang there